Jump to content

Recommended Posts

Ive been on Lexapro for 2 and a half years now and I feel like its time to come off and that they've done their job and all they can do for me. I haven't had any horrible side effects (except the no sex drive) but I want to move on with my life and not be depressed anymore, and I feel like staying on these drugs will stop me from moving on and taking the identity of "not depressed anymore/recovery" 

BUT im also not having that great of a time atm, for the last month really, so maybe when im not doing so good its best to not come off them, but how will I ever come off them? I just want to be better and not depressed anymore and Im sick of being on anti-depressants, I don't want to be on them forever! 

 

Share this post


Link to post
Share on other sites

After how many weeks/months did it work for your motivation? I'm taking it for almost 3 weeks now, I feel less depressed and anxious but motivation hasn't kicked in yet.

Share this post


Link to post
Share on other sites

@Charlee  Be sure to talk to your doctor before you stop your Lexapro.  You may already know that but I am being serious.  You can have terrible symptoms stopping any type of anti-depressant too abruptly so please just be cautious....

I often wanted to stop my medication as well.  I would ask some of the same questions.  Who am I really?  What is this medication doing to me? Etc.  Anyhow years into this I have learned I will never be able to stop taking medication.  It does not mean you have the same fate but often times at least when prescribed correctly we are not put on Anti-depressants unless we have a history of being depressed for long periods of time and the depression affects our daily lives. 

I want you to be happy and if stopping your medication does that for you then that is a good thing, but please involve your doctor in your medication adjustments.  I was on Lexapro way too long 10+ years and it was not working for me anymore.  It may not be working for you anymore even after two years.  Maybe there are some other medication options for you.  

You mentioned not feeling so good atm and I agree with you that this would not be a good time to stop your medication, but instead a good time to talk to your doctor and possibly try something different.

I hope this message finds you feeling better and I am not trying to lecture you please don't take what I am saying out of context.  I've just been exactly where you are and know exactly how you feel.  Just trying to help.  😀

Jay B. 

Share this post


Link to post
Share on other sites
On 5/16/2019 at 9:22 AM, Charlee said:

Ive been on Lexapro for 2 and a half years now and I feel like its time to come off and that they've done their job and all they can do for me. I haven't had any horrible side effects (except the no sex drive) but I want to move on with my life and not be depressed anymore, and I feel like staying on these drugs will stop me from moving on and taking the identity of "not depressed anymore/recovery" 

BUT im also not having that great of a time atm, for the last month really, so maybe when im not doing so good its best to not come off them, but how will I ever come off them? I just want to be better and not depressed anymore and Im sick of being on anti-depressants, I don't want to be on them forever! 

 

Hi Charlee! Well, I definitely understand why you want to come off. My feelings about SNRIs are about the same in regard to knowing when to stop, but I want to make sure you know what will happen if you stop taking them.

Even if your dose for two years was not high, you will get withdrawal. That's just a fact. And the withdrawal for SNRIs is tough. It generally is much worse than SSRI withdrawal. I've been through it a few times, and I'm not trying to scare you. In my experience, there's no good time to do it. If you're not having a good time, it will make things harder, but it won't ruin anything. Whereas if you're relatively happy, it will ruin things for you, but perhaps will be more bereable until it's out your system.

You need to do this with a doctor. If the doctor won't cooperate, find another doctor, or do HEAVY research on how to taper; very moderately, and very slowly. This is not something you want to cold turkey.

In this time, you may have stomach issues. Make sure to stay very hydrated and have lots of fresh foods available to sooth your insides and give you the nutrients you need. If nausea is a problem, get those rehydration sticks that people use for stomach flu. (Try to avoid prescription anti-nausea medication, though, since several of these can actually also be antipsychotics and may make things worse withdrawal-wise. However, over the counter aids for helping with nausea and cramping could be ok, and using fresh ginger can settle things down.)

You may experience sleep issues. If the medicine was helping you sleep, you could have insomnia. If it was giving you insomnia, however, you will sleep more, which would be a relief! (I had insomnia on SNRIs generally, including my current one. but if it's the other way around, it's harder to get through.) Either you can use various mindfulness techniques or natural supplements (with caution) and see where it goes, or I can say that Avanza is a prescription drug that helps sleep at night, and at 15 mg, is easier to wean off once you're done weaning off your current meds. You'd need to make sure this is safe and consult a doctor, though, for obvious reasons.)

You may find it affects your mood drastically, and will have to decide if it's depression or just withdrawal. My experience is that depression gets way worse for a while then finds a point of normalcy. This could take some time, which is why you should only do this if you're sure you'll be good without medication.

You may have unpleasant physical sensations. The 'Brain Zaps' are common with SNRIs, but seem harmless if uncomfortable. (I had them. They never did real harm.) You may have some muscle pain and joint pain, and feel like you have the flu. A standard painkiller can help with this.

And maybe do a lot of your own research on SNRI withdrawal! Above all, make sure you have medical assistance so as not to have a lasting effect that is detrimental to you.

Good luck!

 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...